Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 30, 2012, 5:44 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 30, 2012, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Goodland, KS
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -591 J/kg
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WWUS83 KGLD 302244
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT SAT JUN 30 2012
KSZ002-003-NEZ080-081-302330-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
544 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PALISADE TO TRENTON TO 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT
30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4025 10041 4001 10037 3979 10077 3998 10141
4000 10138 4000 10133 4004 10132 4020 10102
4035 10104 4035 10075
TIME...MOT...LOC 2245Z 291DEG 26KT 4032 10093 4017 10091
4000 10121
$$
THEDEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:18 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 3:18 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SAT JUN 30 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 202 PM MDT SAT JUN 30 2012 NEXT IN A SERIES OF SHORTWAVE TROUGHS IS ALREADY MOVING INTO NORTHERN CO...WITH MODERATELY UNSTABLE AIRMASS IN PLACE ACROSS CWA. INITIAL IMPRESSIONS WERE THAT STABLE AIR BEHIND FIRST EXITING SHORTWAVE WOULD BE ENOUGH TO LIMIT THUNDERSTORM INITIATION UNTIL 00Z...HOWEVER HIGH BASE SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG CONVERGENCE ZONE ALONG EASTERN EXTENT OF SURFACE TROUGH. AS SHORTWAVE TROUGH OVER NORTHERN COLORADO MOVES EAST THIS ACTIVITY SHOULD INCREASE IN COVERAGE THROUGH LATE AFTERNOON/EARLY EVENING. LLJ DEVELOPS AROUND 00Z...AND WILL HELP SUPPORT SHEER PROFILES FAVORABLE FOR HIGH WIND/HAIL THREAT THIS AFTERNOON AND EVENING. ANY THUNDERSTORM ACTIVITY SHOULD END BY AROUND 09Z AS SHORTWAVE MOVES EAST. NEXT WEAK SHORTWAVE IS EXPECTED TO ARRIVE LATE AFTERNOON/EARLY EVENING ON SUNDAY AND COULD BRING ISOLATED THUNDERSTORM CHANCES TO THE AREA...POSSIBLY A REPEAT OF TONIGHT WITH HIGH BASED SHOWERS/THUNDERSTORMS. I KEPT COVERAGE LIMITED TO ISOLATED DURING THE AFTERNOON PERIOD WITH TIMING OF INITIATION STILL FAVORED IN THE EVENING. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 203 PM MDT SAT JUN 30 2012 DO NOT SEE MUCH CHANGE DURING THIS PERIOD. A LARGE SPRAWLING UPPER LEVEL RIDGE WILL DOMINATE THE CONUS WEATHER EAST OF THE ROCKIES. THE LOCAL FORECAST AREA WILL BE CLOSE ENOUGH TO THE WESTERN FRINGE OF THE ANTICYCLONIC CIRCULATION TO OPEN THE DOOR FOR SHORTWAVE TROUGHS MOVING ACROSS THE ROCKIES AND ALMOST DAILY CHANCES FOR THUNDERSTORMS...BEST CHANCES BEING IN EASTERN COLORADO...IN THE LATE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY BE IN THE 100-105 RANGE WITH LOW TEMPERATURES IN THE UPPER 60S TO MIDDLE 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1124 AM MDT SAT JUN 30 2012 VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK TERMINALS THROUGH THE PERIOD. LATEST RADAR SHOWS THUNDERSTORM ACTIVITY EAST OF KMCK MOVING EAST. THUNDERSTORM CHANCES HAVE DIMINISHED AT BOTH TERMINALS AS STABLE AIR ALOFT HAS MOVED IN BEHIND DEPARTING SYSTEM. ANOTHER DISTURBANCE WILL BRING THUNDERSTORM CHANCES BACK TO BOTH TERMINALS BY LATE THIS AFTERNOON...WITH CHANCES LINGERING AT KMCK OVERNIGHT. THERE IS STILL TOO MUCH UNCERTAINTY RIGHT NOW TO INCLUDE ANYTHING OTHER THAN VCTS IN TAFS...CONSIDERING THE SPREAD IN THUNDERSTORM INITIATION BETWEEN GUIDANCE. WINDS SHOULD VEER TO THE SOUTH AND INCREASE BY 00Z AS LOW LEVEL JET DEVELOPS. WIND GUSTS AROUND 18KT WILL THEN CONTINUE THROUGH THE EVENING HOURS...DECREASING AFTER 06Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...024 AVIATION...DR
Hazardous weather outlook, Jun 30, 11:15 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT SAT JUN 30 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT SAT JUN 30 2012 /1115 AM CDT SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE TRI STATE AREA...WITH THE BEST CHANCE NORTH OF INTERSTATE 70. DAMAGING WIND GUSTS...LARGE HAIL AND FIRES DUE TO LIGHTNING STRIKES WILL BE THE PRIMARY THREAT. ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER TODAY THAN THE PAST SEVERAL DAYS...HIGH TEMPERATURES WILL BE AROUND 100 DEGREES ACROSS MUCH OF THE AREA. TAKE EXTRA PRECAUTIONS IF WORKING OUTDOORS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY...MAINLY WEST OF THE KANSAS AND COLORADO STATE LINE. DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JRM/DR
In the hours before
Special weather statement, Jun 30, 5:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
416 PM MDT SAT JUN 30 2012
NEZ080-081-302245-
HITCHCOCK-RED WILLOW-
516 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PALISADE TO 7 MILES NORTHEAST OF STRATTON NE TO STRATTON NE...MOVING
EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4035 10048 4008 10062 4000 10074 4014 10133
4024 10132 4028 10127 4036 10123 4036 10051
TIME...MOT...LOC 2216Z 291DEG 26KT 4043 10107 4024 10116
4015 10129
THEDESpecial weather statement, Jun 30, 5:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT SAT JUN 30 2012 KSZ001-302245- CHEYENNE- 518 PM CDT SAT JUN 30 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HALE...MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3975 10173 3958 10176 3959 10205 3979 10205 TIME...MOT...LOC 2218Z 285DEG 7KT 3968 10198 THEDE
Special weather statement, Jun 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT SAT JUN 30 2012
KSZ002-003-NEZ080-081-302330-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
544 PM CDT SAT JUN 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PALISADE TO TRENTON TO 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT
30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4025 10041 4001 10037 3979 10077 3998 10141
4000 10138 4000 10133 4004 10132 4020 10102
4035 10104 4035 10075
TIME...MOT...LOC 2245Z 291DEG 26KT 4032 10093 4017 10091
4000 10121
THEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:01 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| Jun 30, 5:18 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 30, 6:22 PM CDT | Special Weather Statement | GLD | Rawlins | 23 min |
| Jun 29, 7:52 PM CDT | Special Weather Statement | GLD | Kit Carson | 38 min |
| Jun 30, 6:10 PM CDT | Special Weather Statement | GLD | Cheyenne | 50 min |
| Jun 30, 5:16 PM CDT | Special Weather Statement | GLD | Hitchcock | 29 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.